Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 161, NWS Shreveport, LA

August 26, 2001Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 26, 2001, 4:26 PM CDT for Red River County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2001, 4:26 PM CDT (21:26 UTC)
Expired
Aug 26, 2001, 4:45 PM CDT
In force
19 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Red River County, TX

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS54 KSHV 262127
SVRSHV
TXC387-262145-
/NEW.KSHV.SV.W.0290.262126-262145/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
426 PM CDT SUN AUG 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS

* UNTIL 445 PM CDT

* AT 426 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL RED
  RIVER COUNTY...OR ABOUT 16 MILES EAST OF CLARKSVILLE...SHOWING
  LITTLE MOVEMENT.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 445 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:35 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 26, 2:35 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SUN AUG 26 2001

WHOA NELLIE. MODELS SLOW DOWN THE PROGRESSION OF 1000/500 MB
MOISTURE...NOW THE SOUTHERN HALF OF CWA REMAINS AOA 70 PCT THROUGH
PERIOD. OUR SURFACE FRONT SEEMS TO BE A WASHOUT EARLY IN THE WORK
WEEK...AND WITH LITTLE IN THE WAY OF GENERAL STEERING...WE/LL
PROBABLY SEE ENUF SUN AND HEATING EACH AFTERNOON TO FIRE OFF THE
NECESSARY CONVECTION. FACILITATING SOME CONVECTION PERHAPS WILL BE A
MARGINAL 250 MB JET MAX OVER AR TONIGHT THROUGH MONDAY NIGHT...
KEEPING PORTIONS OF AREA IN RIGHT REAR AREA.

THE PREVIOUS DRY EXTENDED WILL BE DAMPENED A BIT WITH SLIGHT CHANCES
THROUGH SATURDAY...EXCEPT FOR CHANCES FRIDAY. FMR/MEX POPS GO EVEN
HIGHER BUT WILL NOT BITE ON THAT...AT LEAST TRENDING IN THE RIGHT
DIRECTION. AN UPPER TROUGH IS FORECAST BY AVN TO MOVE INTO OK/TX AND
TAP A RETURN FLOW OUT OF GULF...PEAKING DUE TO TROF AXIS PROXIMITY
ON FRIDAY...THUS THE REASON FOR FAVORING FRIDAY/S POPS IN EXTENDED.

RADAR GETTING ACTIVE...SO GONNA GO. 17

PRELIMS...

SHV 73/92/72/93/73 4432
MLU 72/92/71/92/71 4432
TXK 73/92/73/94/73 5322
TYR 72/92/73/93/73 4432
LFK 72/92/72/92/71 3434

.SHV...NONE.

In the hours before

Special weather statement, Aug 26, 10:30 AM CDT, 5 hours 56 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN AUG 26 2001

OUTFLOW BOUNDARIES AND A WEAK COLD FRONT...WILL SERVE AS FOCAL
POINTS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG THE
SOUTHERN PORTION OF THE AREA...FROM THE EAST TEXAS LAKES AREA TO
CENTRAL LOUISIANA. WITH THE DEVELOPMENT OF THUNDERSTORMS THIS
AFTERNOON AND EVENING...NEW OUTFLOW BOUNDARIES WILL BE PRODUCED...
WHICH IN TURN WILL HELP INITIATE ADDITIONAL OVERNIGHT THUNDERSTORMS.
THUS THERE IS THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT FOR ALL OF THE FOUR STATES REGION. HOWEVER...A WEAK
SHEAR ENVIRONMENT ALOFT MEANS THAT SEVERE THUNDERSTORMS...IF ANY AT
ALL...WILL BE ISOLATED IN COVERAGE.

THE ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED TODAY THROUGH TONIGHT.
Local storm report, Aug 26, 3:40 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SUN AUG 26 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0255 PM    5 N DE QUEEN              AR   .75 INCH HAIL
08/26/01   SEVIER                         SHERIFF OFFICE REPORT.

VIII.
Local storm report, Aug 26, 3:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT SUN AUG 26 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0343 PM    ASHDOWN                   AR   .75 INCH HAIL
08/26/01   LITTLE RIVER                   EMERGENCY MANAGEMENT
                                          OFFICER REPORT.

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:56 PM CDTSevere Thunderstorm WarningSHVAngelina19 min
Aug 26, 6:21 PM CDTSevere Thunderstorm WarningSHVHarrison39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.